MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO PROTECTIV SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM

SMITHS MEDICAL ASD, INC. JELCO PROTECTIV SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Model Number 308300
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that following insertion of an iv catheter, iv was noted to be leaking from where the hub of the iv connects to the cannula.The iv had to be removed.No apparent harm to the patient.No other information has been provided at this time.
 
Additional Manufacturer Narrative
Other text: a device history record (dhr) investigation suggests that the defective sample consists in an isolated occurrence caused by a temporary misalignment of the assembly station.A product sample was received for evaluation.Visual and functional testing were performed.Visual inspection confirmed the catheter tube was damaged in proximity of the hub, thus causing the leakage.Functional testing found leakage.The root cause of the reported issue was found to be manufacturing.No corrective action will be implemented at this moment; however, we will monitor the recurrence of this type of defect and if a trend will be identified, a corrective action will be recommended.
 
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).Please disregard the initial report submitted with the mfr number: 3012307300-2022-10101.The report was submitted in error.

Brand Name
JELCO PROTECTIV SAFETY IV CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st.
southington CT 06489
Manufacturer (Section G)
NULL
201 west queen st.
southington CT 06489
Manufacturer Contact
jim vegel
6000 nathan lane north
seventh street plaza
minneapolis, MN 55442
MDR Report Key14547573
Report Number3012307300-2022-10101
Device Sequence Number5171993
Product Code FOZ
UDI-Device Identifier10351688071361
UDI-Public10351688071361
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K990236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/16/2025
Device Model Number308300
Device Catalogue Number308300
Device Lot Number4227310
Was Device Available for Evaluation? No
Date Returned to Manufacturer05/19/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer06/30/2022
05/09/2023
Initial Report FDA Received Date05/31/2022
Supplement Report FDA Received Date07/26/2022
05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown